Hail, Smith
- When
- February 14, 7:10 PM CST
- Where
- Smith County, 2.92 mi E of Flint
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.200, -95.300
Hail fell at the intersection of Farm to Market 346 and Oakbrook just east of Hwy. 69.
Isolated severe thunderstorms developed during the evening hours of February 14th across northeast Texas. The storms developed in response to a moderately strong upper level storm system with large lapse rates and virtually no instability closer to the surface.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed during the evening hours of February 14th across northeast Texas. The storms developed in response to a moderately strong upper level storm system with large lapse rates and virtually no instability closer to the surface. Therefore the storms produced mostly small hail with a few severe hail reports reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 14, 5:24 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 524 PM CST SAT FEB 14 2009 .DISCUSSION... NEED TO SEND A QUICK UPDATE TO RAISE POPS NORTH AND WEST OF THE I-30 CORRIDOR FOR THE REMAINDER OF THE NIGHT. SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY MOVING INTO THIS REGION FROM THE WEST AND COVERAGE CLOSER TO THE I-30 CORRIDOR SHOULD FILL IN WITH THE RETURNING 850MB FRONT AND GOOD ISENTROPIC FORCING ALONG AND SOUTH OF THE I-20 CORRIDOR. NO OTHER CHANGES WERE MADE OTHER THAN TO RAISE POPS ACROSS A FEW LOCATIONS ALONG AND NORTH OF THE I-20 CORRIDOR. UPDATE OUT SHORTLY. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 44 59 39 59 41 / 70 10 0 0 30 MLU 45 58 35 58 42 / 70 10 0 0 10 DEQ 37 57 33 56 38 / 60 10 0 0 10 TXK 41 57 38 58 43 / 60 10 0 0 20 ELD 40 58 33 58 39 / 60 10 0 0 10 TYR 43 61 40 61 43 / 70 10 0 0 40 GGG 42 60 38 60 44 / 70 10 0 0 30 LFK 44 65 42 61 43 / 70 10 0 0 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT FEB 14 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CST SAT FEB 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Shreveport radar (KSHV), 140 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 hail. Local standard time, as filed.
Hail fell at the intersection of Farm to Market 346 and Oakbrook just east of Hwy. 69.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 151965.